Advanced Search
MyIDEAS: Login to save this article or follow this journal

The size distribution of Chinese cities

Contents:

Author Info

  • Anderson, Gordon
  • Ge, Ying
Registered author(s):

    Abstract

    No abstract is available for this item.

    Download Info

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
    File URL: http://www.sciencedirect.com/science/article/B6V89-4FHJGDR-1/2/f0517dbb3762e83a43f2fa5e3d508ddb
    Download Restriction: Full text for ScienceDirect subscribers only

    As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

    Bibliographic Info

    Article provided by Elsevier in its journal Regional Science and Urban Economics.

    Volume (Year): 35 (2005)
    Issue (Month): 6 (November)
    Pages: 756-776

    as in new window
    Handle: RePEc:eee:regeco:v:35:y:2005:i:6:p:756-776

    Contact details of provider:
    Web page: http://www.elsevier.com/locate/regec

    Related research

    Keywords:

    References

    References listed on IDEAS
    Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
    as in new window
    1. Wolfson, Michael C, 1994. "When Inequalities Diverge," American Economic Review, American Economic Association, vol. 84(2), pages 353-58, May.
    2. Córdoba, Juan-Carlos, 2008. "On the distribution of city sizes," Journal of Urban Economics, Elsevier, vol. 63(1), pages 177-197, January.
    3. Gilles Duranton, 2002. "City size distributions as a consequence of the growth process," LSE Research Online Documents on Economics 20065, London School of Economics and Political Science, LSE Library.
    4. Xavier Gabaix, 1999. "Zipf'S Law For Cities: An Explanation," The Quarterly Journal of Economics, MIT Press, vol. 114(3), pages 739-767, August.
    5. Quah, Danny, 1993. "Empirical cross-section dynamics in economic growth," European Economic Review, Elsevier, vol. 37(2-3), pages 426-434, April.
    6. Esteban Rossi-Hansberg & Mark L.J. Wright, 2005. "Urban Structure and Growth," NBER Working Papers 11262, National Bureau of Economic Research, Inc.
    7. Rosen, Kenneth T. & Resnick, Mitchel, 1980. "The size distribution of cities: An examination of the Pareto law and primacy," Journal of Urban Economics, Elsevier, vol. 8(2), pages 165-186, September.
    8. Yannis Menelaos Ioannides & Henry G. Overman, 2003. "Zipf’s law for cities : an empirical examination," LSE Research Online Documents on Economics 583, London School of Economics and Political Science, LSE Library.
    9. Reed, William J., 2001. "The Pareto, Zipf and other power laws," Economics Letters, Elsevier, vol. 74(1), pages 15-19, December.
    10. William J. Reed, 2002. "On the Rank-Size Distribution for Human Settlements," Journal of Regional Science, Wiley Blackwell, vol. 42(1), pages 1-17.
    11. Gabaix, Xavier & Ioannides, Yannis M., 2004. "The evolution of city size distributions," Handbook of Regional and Urban Economics, in: J. V. Henderson & J. F. Thisse (ed.), Handbook of Regional and Urban Economics, edition 1, volume 4, chapter 53, pages 2341-2378 Elsevier.
    12. Y Ioannides & Henry Overman, 2000. "Cross Sectional Evolution of the US City Size Distribution," CEP Discussion Papers dp0483, Centre for Economic Performance, LSE.
    13. Anderson, Gordon, 2004. "Toward an empirical analysis of polarization," Journal of Econometrics, Elsevier, vol. 122(1), pages 1-26, September.
    14. Gordon Anderson, 2001. "The Power And Size Of Nonparametric Tests For Common Distributional Characteristics," Econometric Reviews, Taylor & Francis Journals, vol. 20(1), pages 1-30.
    15. Duncan Black & Vernon Henderson, 1999. "A Theory of Urban Growth," Journal of Political Economy, University of Chicago Press, vol. 107(2), pages 252-284, April.
    16. Sharma, Shalini, 2003. "Persistence and stability in city growth," Journal of Urban Economics, Elsevier, vol. 53(2), pages 300-320, March.
    Full references (including those not matched with items on IDEAS)

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as in new window

    Cited by:
    This item has more than 25 citations. To prevent cluttering this page, these citations are listed on a separate page.

    Lists

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    Statistics

    Access and download statistics

    Corrections

    When requesting a correction, please mention this item's handle: RePEc:eee:regeco:v:35:y:2005:i:6:p:756-776. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei).

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.